Kentucky, 2007

Hail and Damaging Winds in Kentucky, June 25, 2007

June 25, 2007 · NWS PAH · 3 events in 2 counties and zones

A weak 500 mb trough axis extending from northeast to southwest along the Ohio River Valley helped trigger isolated severe thunderstorms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

A weak 500 mb trough axis extending from northeast to southwest along the Ohio River Valley helped trigger isolated severe thunderstorms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 25, 1:00 PM CST, 3 hours 5 minutes earlier.

Area forecast discussion, Jun 25, 1:00 PM CST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
200 PM CDT MON JUN 25 2007

.DISCUSSION...
MORNING CONVECTION NOW FIZZLED OUT...EXPERIENCING DIURNAL FLARE-UP
IN HUMID/UNSTABLE ENVIRO OF AFTERNOON. SATELLITE SHOWS WEAK/MINOR
VORT CENTERS NEARBY PERHAPS AIDING THIS DEVELOPMENT. NAM MAYBE
OFFERED BEST AM MODELLING BUT BOTH IT AND 12Z GFS SEEM TO HAVE
DECENT GRIP ON NEAR TIME SCENARIO. BOTH MODELS DRIFT AND EXPIRE
UPPER LOW/TROF AND KEEP PRIMARILY DIURNAL POP IN FORECAST NEXT 48
HOURS. THEN STARTING WED...UPPER LEVEL STEERING WL BRING FRONT INTO
FORECAST PIC...AND OFFER A LITTLE BETTER FORCING FOR INCREASING
POPS. BEST SUCH/PEAK POP LOOKS TO BE THU-THU NIGHT TIME FRAME...AS
BOUNDARY IS DRAGGED ACROSS FA BY JET DIVING SOUTH ACROSS NERN
SEABOARD. SOME MODEL SEE-SAW ON HOW FRONT WILL LAY OUT TO OUR SOUTH
AND WHETHER OR NOT/HOW LONG IT MAY HANG UP NEAR SRN BORDER...BUT
SEEMING CONSISTENCY IS FROPA AND END TO POPS BY WEEKEND. THAT IS
WHEN UPPER HEIGHTS/DRIER MEAN RELATIVE COLUMNAR AIR SETTLES OVER
LOWER OH VALLEY IN WAKE OF DEPARTING SYSTEM.

PER COLLAB/NEW GUIDANCE...WL GO MID CHC TO LIKELY POPS NEAR TERM
MAINLY DIURNAL...PEAKING POPS FOR NOW IN LKLY CAT THU W/FRONTAL
INTRO. HIGH PW SOUNDINGS REVEAL PRIMARY THREAT SHOULD REMAIN LOCALLY
HEAVY RAIN. A NAM/GFS MOS BLEND WORKS NICELY W/EXISTING TEMPS/COLLAB
PIC. NEW HPC/MEX MOS LIKEWISE BLENDED INTO OVERALL COLLAB
PIC...W/THE USUAL MINOR TWEEKS.

&&

.AVIATION...
WITH THE 18Z TAF ISSUANCE...INITIAL SURFACE WINDS/CLOUD DECK AT KCGI AND
KPAH WERE ADJUSTED TO ACCOUNT FOR EARLIER CONVECTIVE COMPLEX OVER
SOUTHERN IL THIS MORNING...KEEPING RAIN CHANCES IN PLACE FOR KEVV
FOR REMNANT CLOUD COVER AND RAIN FROM THE THUNDERSTORM COMPLEX.

THROUGH 23Z...ACOUNTED FOR NEW CONVECTIVE DEVELOPMENT SOUTH OF THE
CONVECTIVE CLOUD SHIELD...IN SERN MO AND WRN KY. MVFR CIG/VSBY
CONDITIONS ARE FORECAST THROUGH 00Z FOR THE KPAH/KCGI TAF
SITES...WITH MID CLOUD DECK BETWEEN 8-10KFT DURING THE EVENING HOURS.

BETWEEN THE 00-06Z TIME FRAME...IT IS DIFFICULT TO PINPOINT ANY
FIXED CONVECTIVE ACTIVITY OVER EACH OF THE TAF SITES. FOR
NOW...LEANED TOWARD THE GFS MODEL SOLUTION...WHICH PLACES THE BEST
CHANCE FOR MVFR SHRA FOR EACH OF THE TAF SITES BETWEEN 07-11Z TIME
FRAME.

AT THE END OF THE TAF PERIOD...MAINLY BETWEEN THE 14-18Z TIME FRAME
TUESDAY...ADDED A 30 PERCENT PROBABILITY OF SHOWERS TO ACCOUNT FOR
MORNING PRECIPITATION DEVELOPMENT IN THE DIFFUSE SHEAR ZONE ACROSS
THE QUAD STATE REGION.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jun 25, 1:37 PM CST, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
237 PM CDT MON JUN 25 2007

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-261000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
237 PM CDT MON JUN 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE PRIMARY THREAT WITH SCATTERED MAINLY HEAT OF DAY THUNDERSTORMS
IS LOCALLY HEAVY RAIN. AN ISOLATED SEVERE STORM CANNOT BE RULED
OUT BUT ORGANIZED OR WIDESPREAD SEVERE ACTIVITY IS NOT ANTICIPATED
AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A DAILY CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS WITH
LOCALLY HEAVY RAIN AS THE PRIMARY THREAT WILL CONTINUE THROUGH THE
REMAINDER OF THE WEEK. THE BEST CHANCE OF STORMS WILL BE WITH THE
ENTRANCE OF A COLD FRONT TO THE FORECAST PICTURE ON THURSDAY. THE
FRONT AND STORMS WILL DEPART THE FORECAST BY THIS WEEKEND. ISOLATED
SEVERE STORMS...HOWEVER...WILL REMAIN A POSSIBILITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER THE
RELAY OF ANY ISOLATED REPORTS OF SEVERE WEATHER OR SIGNIFICANT
HEAVY RAIN IS APPRECIATED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 1 hail. Local standard time, as filed.

Hail, Trigg

When
June 25, 4:05 PM CST
Where
Trigg County, Cerulean
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
36.970, -87.720

Thunderstorm Wind, Trigg

When
June 25, 4:07 PM CST
Where
Trigg County, 2 mi NW of Cerulean
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
NWS Employee
Coordinates
36.990, -87.746

A few trees were down along Highway 126.

Thunderstorm Wind, Caldwell

When
June 25, 4:14 PM CST
Where
Caldwell County, 4 mi NE of Cobb
Measured
52 kt (60 mph) estimated gust
Property damage
$8,000
Reported by
NWS Employee
Coordinates
37.021, -87.719

On Highway 91, trees up to two feet in diameter were blown down.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2007Every state in 2007This day in weather historyWarnings in Kentucky, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 31831, 31832, 31834.